Facebook Pixel

Diflucan during pregnancy

By December 28, 2010 - 6:48pm
Rate This

I am very prone to yeast infections and just found out 2 weeks ago that I am pregnant. I am about 6 weeks now. After I found out I was pregnant I realized that I had taken Diflucan 4 times the month I conceived. Once when I had my last period. Once right after I ovulated or right around the time and 2 a few days before finding out that I am pregnant (not at the same time, spaced 3 days apart). I was on Clomid and the doctor had told me that the lining was very thin this month and after this month he was going to take me off so I guess I let my guard down a bit because I just didn't think it was going to happen this month.

I was getting a lot of yeast infections while on the Clomid and was taking Diflucan prescribed from a different doctor to treat them. The month before I had taken 3 diflucan to treat an infection (again spaced 3 days apart for each pill).

I have read a lot of bad things about Diflucan and am getting very worried that I have done some terrible damage. I don't know what the life of the diflucan is and how long it stays in me. Were the pills that I took the month before still in me when I ovulated? And what about the one that I took during my period.

I am sure that it wasn't good that I took one around the time of ovulation and right before finding out. I am just consumed with worry over this and could use any information you may have.

Thank you.

Add a Comment1 Comments

HERWriter Guide

shamy - Diflucan falls under what the Food and Drug Administration calls FDA pregnancy category C. This means that there is no clear scientific data on whether Diflucan is harmful to an unborn baby, so to be safe, it is recommended that pregnant women not take it.

There is information in the medical literature about a woman who took the drug daily throughout her pregnancy, but that has no resemblance to your situation. There are animal studies showing some issues but there are also human studies which showed there was no overall increased risk of congenital malformations (birth defects) after women used this for short-term treatment in early pregnancy.

There appear to be little if any risks to you. If you are still worried then you need to discuss this with your doctor and then decide what you want to do next. Good luck to you. Pat

December 29, 2010 - 6:22pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!